MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-B 4MM; CERVICAL INTERVERTEBRAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-B 4MM; CERVICAL INTERVERTEBRAL FUSION DEVICE
Model Number PD-31-200
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Codes Weakness (2145); Numbness (2415)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event did not result in a death or a life-threatening injury.There was no device defect or malfunction reported with the devices.The patient experienced unrelieved numbness and weakness of the left arm since the initial cage implantation whose cause is uncertain.When a ct and emg scan was performed, the surgeon observed the cages were placed too medially.As a result, the surgeon performed a surgical re-intervention to remove all implanted cages from c4-c7 and, in addition, performed a laminotomy and foraminotomy.To date, the patient's symptoms still have not been resolved.For this reason, this event was reported.It is noted that this case used three different cage implant lots during procedure on the same day for the same patient.This mdr is for lot 1005037.The other two lots for this exact same case will be reported on separate mdrs.
 
Event or Problem Description
A patient who received posterior c4-c7 cervical intervertebral fusion on (b)(6) 2016 had to go through a re-intervention on (b)(6) 2017 to prevent the potential for permanent impairment of the left arm.The implanted cages were placed medially enough to result in the patient experiencing left arm numbness and weakness for about 6 months before the re-intervention.All implanted cervical cages from c4-c7 were removed with laminotomy and foraminotomy during procedure.But, the patient's symptoms are still not totally resolved.

Brand Name
CAVUX CERVICAL CAGE-B 4MM
Common Device Name
CERVICAL INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n.california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6790399
Report Number3009394448-2017-00003
Device Sequence Number139168
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number1005037
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight77